Lightning, Pulaski
- When
- June 23, 3:30 PM CST
- Where
- Pulaski County, 0.54 mi SSE of Woodland Hgts
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.773, -92.397
A lightning strike caused a fire that heavily damaged an office building.
A weak cold front moved into the state on the 23rd. The front triggered isolated thunderstorms during the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A weak cold front moved into the state on the 23rd. The front triggered isolated thunderstorms during the heat of the afternoon. A few of the storms were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 23, 1:55 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT TUE JUN 23 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WEAK SFC BNDRY/CONVERGENCE AXIS WAS NOTED FM NW TO SE ACRS CNTRL AR THIS AFTN. DEWPOINTS IN THE 70S HAVE POOLED ALONG THE BNDRY. WITH AIR TEMPS IN THE MID TO UPR 90S...AFTN HEAT INDICES REACHED THE 105 TO 115 DEGREE RANGE OVR PARTS OF CNTRL AND SRN AR. PLAN ON LETTING HEAT ADVY TO RMN IN EFFECT UNTIL 7 PM THIS EVENING. WDLY SCTD CONVECTION WL ALSO CONT INTO THE EVENING HRS...MAINLY ALONG THE AFOREMENTIONED BNDRY. EXPECT MOST OF THE ACTIVITY TO QUICKLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. FOCUS WL CONT ON THE HEAT AND HUMIDITY IN THE COMING DAYS. THE MODELS INDC THAT THE CENTER OF THE UPR RDG WL STAY TO THE W OF AR FOR THE NEXT FEW DAYS. MEANWHILE...A NELY SFC FLOW IS PROGGED ACRS THE FA INTO THU...BRINGING A BIT OF DRIER AIR INTO THE REGION. HAVE GENERALLY STUCK WITH PERSISTENCE REGARDING TEMPS THRU THE SHORT TERM. FCST HEAT INDICES WL BE A CLOSE CALL REGARDING HEAT ADVY CRITERIA. THUS...WL NOT PLACE ANY ADDITIONAL HEADLINES IN THE FCST AND CONT TO MONITOR TRENDS IN THE COMING DAYS. A WEAK FNTL BNDRY IS FCST TO APCH NERN AR FRI/FRI NGT. COULD END UP SEEING A SIMILAR SCENARIO LIKE TODAY...WITH A GOOD WARMUP AHEAD OF THE FNT ALONG WITH WDLY SCTD CONVECTION. WL KEEP A DRY FCST IN PLACE FOR FRI ATTM FOR CONSISTENCY AS UPR SUPPORT FOR ORGANIZED STORMS RMNS LIMITED. && .LONG TERM...SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL BE LOCATED OVER THE SOUTHERN PLAINS TO BEGIN THE LONG TERM. DRY WEATHER WILL BE IN PLACE...BEFORE A COLD FRONT APPROACHES THE STATE SUNDAY. FRONTAL BOUNDARY LOOKS TO STALL AND REMAIN OVER THE AREA THROUGH TUESDAY MORNING...BUT PRECIPITATION LOCATION AND AMOUNT WILL BE DEPENDENT ON THE EXACT LOCATION THE BOUNDARY STALLS. KEPT SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY MORNING...IN ASSOCIATION WITH THIS SYSTEM. TEMPERATURES WILL BE WELL ABOVE NORMAL TO BEGIN THE PERIOD...FALLING BACK TO NEAR NORMAL LEVELS BEHIND THE FRONTAL BOUNDARY. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-CLEBURNE- CONWAY-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON- JEFFERSON-JOHNSON-LOGAN-LONOKE-MONROE-PERRY-POPE-PRAIRIE- PULASKI-SALINE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...44 / LONG TERM...60
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1200 PM CDT TUE JUN 23 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1200 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR CENTRAL ARKANSAS THROUGH THIS EVENING. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MID AND UPPER 90S...ALONG WITH HIGH HUMIDITY VALUES...WILL PRODUCE DANGEROUS HEAT INDICES THIS AFTERNOON. HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES WILL BE COMMON ALONG THE ARKANSAS RIVER VALLEY...AS WELL AS PARTS OF EAST CENTRAL ARKANSAS. ELSEWHERE...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105. HIGH PRESSURE WILL WOBBLE INTO THE SOUTHERN PLAINS TODAY. A CLOCKWISE FLOW AROUND THE HIGH WILL PUSH A WEAK COLD FRONT INTO ARKANSAS FROM THE NORTH THIS AFTERNOON AND TONIGHT. THE FRONT WILL TRIGGER ISOLATED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE AFOREMENTIONED FRONT WILL BRING SLIGHTLY COOLER AND DRIER AIR ON WEDNESDAY AND THURSDAY. IT WILL REMAIN HOT...BUT NOT AS OPPRESSIVE AS IN RECENT DAYS. HIGH PRESSURE WILL REMAIN IN THE SOUTHERN PLAINS THROUGH THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL...AND NO ORGANIZED WIDESPREAD PRECIPITATION IS IN THE FORECAST. YET ANOTHER COLD FRONT IS EXPECTED TO ARRIVE FROM THE NORTH SUNDAY AND MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...AND THERE MAY BE SOME RELIEF FROM THE HEAT ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. ANY SEVERE WEATHER WILL BE ISOLATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 144 PM CDT TUE JUN 23 2009 ARZ021-231930- JOHNSON- 144 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON COUNTY UNTIL 230 PM CDT... AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSEHEAD LAKE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE HARTMAN. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT TUE JUN 23 2009 ARZ031-032-232050- CONWAY-FAULKNER- 304 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR CONWAY AND FAULKNER COUNTIES UNTIL 350 PM CDT... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR BIRDTOWN AND NEAR SHADY GROVE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE ST. VINCENT...SOLGOHACHIA... HATTIEVILLE...MORRILTON AND PLUMERVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CDT TUE JUN 23 2009 ARZ042-043-232050- GARLAND-SALINE- 319 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN GARLAND AND WESTERN SALINE COUNTIES UNTIL 350 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARON TO LONSDALE... MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 321 PM CDT TUE JUN 23 2009 ARZ040-232050- POLK- 321 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 350 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF POLK COUNTY FAIRGROUNDS...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE VANDERVOORT AND HATFIELD. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 341 PM CDT TUE JUN 23 2009 ARZ047-057-232110- ARKANSAS-MONROE- 341 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS AND MONROE COUNTIES UNTIL 410 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. CHARLES...MOVING SOUTH AT 10 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL IMPACT ETHEL AND ST CHARLES. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 357 PM CDT TUE JUN 23 2009 ARZ056-232125- JEFFERSON- 357 PM CDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 425 PM CDT... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHERRILL...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE ALTHEIMER...LAKE PINE BLUFF... PINE BLUFF ARSENAL...PINE BLUFF AND WHITE HALL. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 56
The Little Rock radar (KLZK), 14 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
3 thunderstorm wind, 1 lightning, 1 hail, 1 heavy rain. Local standard time, as filed.
A lightning strike caused a fire that heavily damaged an office building.
Some limbs were down across the area.
The ASOS measured 1.27 inches of rainfall in 25 minutes.
Trees were down along Arkansas Highway 38 west of Des Arc.
An oak tree fell on top of a car on South Myrtle. The tree also slightly damaged the roof of the home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179565, 179561, 179564, 179563, 179562, 181370.